Welcome, Guest. Please login or register.
June 19, 2019, 07:09:36 am

Login with username, password and session length

Members
Stats
  • Total Posts: 745444
  • Total Topics: 62310
  • Online Today: 330
  • Online Ever: 1421
  • (August 13, 2016, 05:18:44 am)
Users Online
Users: 2
Guests: 267
Total: 269

Author Topic: Looking tanned because of Truvada?  (Read 1147 times)

0 Members and 1 Guest are viewing this topic.

Offline Seadragon

  • Standard
  • Member
  • Posts: 3
Looking tanned because of Truvada?
« on: January 06, 2018, 01:08:14 pm »
I recently started PrEP and only use it on demand. Thursday I took 2 pills and Friday I noticed I looked really tanned. Even my neighbour noticed it, because she asked how I got so tanned. Good question, because it is winter here and the sun hasn't shown itself in days. Could Truvada be messing with my liver? I will go to the doctor's but I was curious if looking tanned can be a side-effect of Truvada. It isn't listed as one in the official medical info, but perhaps other people noticed a similar effect.

Offline Jim Allen

  • Administrator
  • Member
  • Posts: 12,292
  • Twitter @JimAllenDublin
    • HIV Lessons
Re: Looking tanned because of Truvada?
« Reply #1 on: January 06, 2018, 01:36:52 pm »
Truvada itself does not change the colour of your skin.

Changes pigment of your skin or changes in tone could be anything or nothing inculding the start of jaundice or a number of other illnesses and conditions and should be addressed by a doctor.

I've moved your post, the rest of the forum is off limits and open to people living/effected by HIV only.

As a PrEP user if you have prevention questions stay here in this section or if you have exposure/testing questions post in your original "Am I infected" thread but that is the limit of your membership here.

Jim
HIV 101 - Everything you need to know
HIV 101
Transmission and Risks:
HIV Transmission and Risks
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

Offline leatherman

  • Member
  • Posts: 7,576
  • Google and HIV meds are Your Friends
Re: Looking tanned because of Truvada?
« Reply #2 on: January 06, 2018, 07:34:21 pm »
Truvada itself does not change the colour of your skin.
a side effect of Truvada is jaundice (a reaction to the Viread) which can result in a change of pigmentation (yellowing) of the eyes and/or skin.

Having had jaundice issues from not only HepB but several hiv meds over the years (bactrim makes me looked sunburned), my personal experience was that I either looked vaguely tanned (like the OP's situation, it can be quite noticeable in Ohio during the snowy winter when everyone else is pasty white) or my eyes had a yellow glow like I was in MJ's Thriller video! After getting blood work checked and making sure my liver wasn't crashing on me, when I just looked tanned, I simply told people I was going to a tanning salon. LOL I did eventually go. Not only did I get some great skin color in the winter; but i was toasty warm after a session under the lamps.  8)

however, Sdragn,  after only 2 pills, jaundice is pretty darned unlikely.  ::) if you had said gas or nausea after 2 pills that might be highly likely; but jaundice (which is a liver-related issue) would normally take numerous doses over days/weeks to develop.

Maybe the lights at work were turned up or something. LOL Hopefully, your doctor can be of more help than us. ;)
leatherman (aka mIkIE)


chart from 1992-2017
Tivicay/Prezcobix

Offline Jim Allen

  • Administrator
  • Member
  • Posts: 12,292
  • Twitter @JimAllenDublin
    • HIV Lessons
Re: Looking tanned because of Truvada?
« Reply #3 on: January 06, 2018, 08:05:11 pm »
Quote
a side effect of Truvada is jaundice (a reaction to the Viread) which can result in a change of pigmentation (yellowing) of the eyes and/or skin.

Exactly, Truvada itself does not change the skin colour. 

The cause for the OP could be anything or nothing including the start of jaundice or a number of other illnesses and conditions and should be addressed by a doctor.
« Last Edit: January 06, 2018, 08:10:36 pm by JimDublin »
HIV 101 - Everything you need to know
HIV 101
Transmission and Risks:
HIV Transmission and Risks
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

Offline leatherman

  • Member
  • Posts: 7,576
  • Google and HIV meds are Your Friends
Re: Looking tanned because of Truvada?
« Reply #4 on: January 07, 2018, 08:01:40 am »
Exactly, Truvada itself does not change the skin colour. 
um, Viread is a component of Truvada therefore side effects of Viread are also possible side effects of the combination medication Truvada

Truvada can very well change the skin color by causing jaundice

Quote
What are the other possible side effects of TRUVADA for PrEP?
Serious side effects of TRUVADA may also include:

Kidney problems, including kidney failure. Your healthcare provider may do blood tests to check your kidneys before and during treatment with TRUVADA. If you develop kidney problems, your healthcare provider may tell you to stop taking TRUVADA.
Too much lactic acid in your blood (lactic acidosis), which is a serious but rare medical emergency that can lead to death. Tell your healthcare provider right away if you get these symptoms: weakness or being more tired than usual, unusual muscle pain, being short of breath or fast breathing, stomach pain with nausea and vomiting, cold or blue hands and feet, feel dizzy or lightheaded, or a fast or abnormal heartbeat.
Severe liver problems, which in rare cases can lead to death. Tell your healthcare provider right away if you get these symptoms: skin or the white part of your eyes turns yellow, dark "tea-colored" urine, light-colored stools, loss of appetite for several days or longer, nausea, or stomach-area pain.
Bone problems, including bone pain, softening, or thinning, which may lead to fractures. Your healthcare provider may do tests to check your bones.
from the official Truvada website
https://www.truvada.com/
leatherman (aka mIkIE)


chart from 1992-2017
Tivicay/Prezcobix

Offline Jim Allen

  • Administrator
  • Member
  • Posts: 12,292
  • Twitter @JimAllenDublin
    • HIV Lessons
Re: Looking tanned because of Truvada?
« Reply #5 on: January 07, 2018, 08:07:26 am »
I'm not disagreeing with you.

Truvada can lead to conditions that result in jaundice. Many meds can BTW.  But the tone of the skin itself is not directly from from the Truvada

Jim
HIV 101 - Everything you need to know
HIV 101
Transmission and Risks:
HIV Transmission and Risks
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

 


Terms of Membership for these forums
 

© 2019 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.